MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXA260300
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6: code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H.6: code b20: device remains implanted and therefore not available for direct analysis.H.6.Code d12: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to: aneurysm enlargement.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, this patient underwent an endovascular treatment for abdominal aortic aneurysm and common iliac artery aneurysms using gore® excluder® aaa endoprostheses.All the planned devices were implanted successfully.Considering the diameter of common iliac arteries (right 16 ¿ 22 mm, left 16 - 22 mm), aortic extender components (right pxa280300, left pxa260300) were implanted in the distal end of bilateral sides.The patient tolerated the procedure.On (b)(6) 2023, a reintervention was performed as left common iliac aneurysm enlargement was found.Gore® excluder® iliac branch endoprosthesis (ibe) was planned to be placed in the left iliac artery.Prior to starting this reintervention, the fsa noticed evidence from the ct images that another reintervention had been performed on the right distal side as well.It appeared that an additional stent graft had been placed in the right side too after the initial procedure (timing and reason unknown).During the reintervention on (b)(6) 2023, the iliac branch component (ibc) was successfully deployed; however, delivery of the internal iliac component (iic) to the internal iliac artery (iia) was difficult.The reason was that the guidewire was not properly cannulated to the iia.While manipulating the iic delivery catheter, it was broken and the leading end was detached from the catheter.When the physician pulled the catheter to remove it, the iic was unintentionally deployed other than the target position (it was deployed inside the left leg part of the previously implanted excluder).The detached olive was retrieved by a snare catheter; placement of the iic was abandoned and the left iia was coil embolized.An additional contralateral leg was placed to bridge the iic which was unintentionally implanted and the ibc leg.No endoleak was found.The patient tolerated the procedure.The iic delivery catheter will be returned to gore for further investigation.The reporting physician commented as follows: the delivery catheter was broken possibly because it was advanced without noticing that the guidewire was passing outside the ibc.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
kathryn irwin
1505 n. fourth street
flagstaff 
9285263030
MDR Report Key18352521
Report Number2953161-2023-01195
Device Sequence Number12865717
Product Code MIH
UDI-Device Identifier00733132609888
UDI-Public00733132609888
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue NumberPXA260300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/18/2023
Date Device Manufactured05/19/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale